MAUDE Adverse Event Report: CONMED LARGO 19.5 X 86 X 1.27MM (.050 INCH) OSCILLATOR BLADE, QTY 5; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

CONMED LARGO 19.5 X 86 X 1.27MM (.050 INCH) OSCILLATOR BLADE, QTY 5; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Catalog Number 00507118100
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the 00507118100, 19.5 x 86 x 1.27mm (.050 inch) oscillator blade, qty 5 was being used on 11sep23 and ¿three burs broke while in use¿.After further assessment it was found, "during ptg surgery, a tooth of the blade breaks when cutting the femur and the piece is recovered intra-articular.¿.There was no impact/injury, medical intervention or prolonged hospitalization for the patient or user.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The evaluation of returned used blade, item 00507118100, qty of 35 found only one of the blades has one broken tooth.The broken tooth was not returned.A total of 34 blades that were returned are still in new condition, not previously used.The damaged condition of the returned blade is indicative of heavy use and/or the application of excessive force during use.A two-year lot history review was conducted and found a total of 105 devices reported for this lot number; however, one was confirmed.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.(b)(4).Per the instructions for use, the user is advised the following: always inspect for bent, dull or damaged blades or burs before each use.Do not attempt to straighten or sharpen.Do not use if damaged.The user is also advised to avoid contact of blades and burs with cutting blocks, retractors or other instrumentation.Damage to the blade, bur or instrument may occur.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the 00507118100, 19.5 x 86 x 1.27mm (.050 inch) oscillator blade, qty 5 was being used on (b)(6) 2023 and "three burs broke while in use".After further assessment it was found, "during ptg surgery, a tooth of the blade breaks when cutting the femur and the piece is recovered intra-articular." there was no impact/injury, medical intervention or prolonged hospitalization for the patient or user.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.

Brand Name
19.5 X 86 X 1.27MM (.050 INCH) OSCILLATOR BLADE, QTY 5
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key17819355
Report Number1017294-2023-00087
Device Sequence Number20358661
Product Code GFA
UDI-Device Identifier10845854009086
UDI-Public(01)10845854009086(17)280125(10)1295728
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00507118100
Device Lot Number1295728
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2023
Supplement Date Received by Manufacturer11/14/2023
Initial Report FDA Received Date09/26/2023
Supplement Report FDA Received Date11/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic